Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 446, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 29, 2007, 6:59 PM CDT for Burnet County, Williamson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2007, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 29, 2007, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Burnet County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 49 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 12.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 300002 FFWEWX TXC053-491-300200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 659 PM CDT SUN JUL 29 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BURNET COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...BURNET...BERTRAM... WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...SERENADA...GRANGER...GEORGETOWN... * UNTIL 900 PM CDT * AT 655 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A LINE OF THUNDERSTORMS FROM GRANGER TO GEORGETOWN TO ANDICE TO BRIGGS TO 5 MILES SOUTH OF LAMPASAS AND A THUNDERSTORM BETWEEN BERTRAM AND MARBLE FALLS. RAINFALL RATES OF 1 TO 2.5 INCHES PER HOUR CAN BE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL... GRANGER DAM...FLORENCE...BRIGGS...BARTLETT AND ANDICE WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3063 9822 3056 9725 3071 9726 3116 9832 $$
2 follow-up statements
000 WGUS74 KEWX 300041 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 PM CDT SUN JUL 29 2007 TXC053-491-300200- BURNET TX-WILLIAMSON TX- 741 PM CDT SUN JUL 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WILLIAMSON AND BURNET COUNTIES... AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH FLOODING OVER THE WARNED AREA. THE LINE EXTENDED FROM 5 MILES NORTHEAST OF GRANGER TO JARRELL TO FLORENCE TO OAKALLA TO BURNET AND WAS MOVING NORTH AT 10 MPH. RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED AS THE LINE PASSES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JARRELL... FLORENCE...BRIGGS...BARTLETT AND ANDICE WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3063 9822 3056 9725 3071 9726 3116 9832 $$
000 WGUS74 KEWX 300200 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 857 PM CDT SUN JUL 29 2007 TXC053-491-300207- BURNET TX-WILLIAMSON TX- 857 PM CDT SUN JUL 29 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR WILLIAMSON AND BURNET COUNTIES... AT 855 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED ISOLATED SHOWERS NEAR HALE...JARRELL...AND TAYLOR. RAINFALL RATES WERE LESS THAN ONE QUARTER INCH PER HOUR. THE THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...SOME AREAS MAY CONTINUE TO EXPERIENCE RISES ON SMALL STREAMS AND MINOR FLOODING OF LOW LYING AREAS. LAT...LON 3063 9822 3056 9725 3071 9726 3116 9832 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:50 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 29, 6:50 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 650 PM CDT SUN JUL 29 2007 .AVIATION... ISOLD TO WIDELY SCT SHRA/TSRA WILL CONTINUE UNTIL LATE EVENING MOST AREAS AND NEAR TAF SITES. SCT SHRA/TSRA WILL REDEVELOP MAINLY ACROSS THE RIO GRANDE AND NEAR DRT LATER TONIGHT INTO MONDAY MORNING. SCT SHRA/TSRA WILL REDEVELOP ACROSS ALL AREAS AND NEAR TAF SITES LATE MONDAY MORNING AND AFTERNOON. SKIES WILL BE MOSTLY VFR, EXCEPT FOR AREAS OF MVFR/IFR CIGS BETWEEN 06Z AND 18Z AS WELL IN AND NEAR SHRA/TSRA. LOCAL MVFR/IFR VSBYS ARE PSBL IN SHRA/TSRA. WINDS WILL MOSTLY BE S TO SE AT LESS THAN 10 KTS, HOWEVER GUSTS TO 30 KTS ARE PSBL NEAR SHRA/TSRA. && .PREV DISCUSSION... /ISSUED 242 PM CDT SUN JUL 29 2007/ DISCUSSION... THE UPPER LEVEL LOW HAS BEGUN TO TAKE A MORE SOUTHERLY TURN AS IT DRIFTS ACROSS NORTHERN MEXICO. THE CONVECTIVE ACTIVITY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS IS INFLUENCED HEAVILY BY DIURNAL HEATING...SO WILL SEE SHOWERS AND THUNDERSTORMS DISSIPATE ACROSS THIS REGION SHORTLY AFTER SUNSET. THE HEAVIEST OF THE RAINFALL ACROSS THE RIO GRANDE PLAINS HAS DIMINISHED...HOWEVER...DUE TO THE CLOSER PROXIMITY TO THE UPPER LEVEL LOW...THIS REGION CAN EXPECT ONGOING REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT AND INTO MONDAY MORNING. THE FLASH FLOOD WATCH WILL PROBABLY NEED TO BE EXTENDED...MOST LIKELY FOR THE WESTERN HALF OF THE CWA. THE HEAVY RAIN THREAT WILL CONTINUE THROUGH MONDAY AFTERNOON...BUT WILL GENERALLY BE ACROSS THE FAR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS AND THE WESTERN HILL COUNTRY AS THE UPPER LOW CONTINUES TO TREK SOUTHWESTWARD. HOWEVER...DUE TO CONTINUING MOISTURE-RICH ATMOSPHERE ACROSS THE REGION...ANY STORMS WHICH DEVELOP WILL BE EFFICIENT RAIN PRODUCERS. DRIER CONDITIONS...AND SOME SUNNY SKIES...ARE EXPECTED DURING THE MIDDLE OF THE WEEK AS AN UPPER RIDGE BUILDS INTO SOUTH CENTRAL TEXAS. TEMPERATURES WILL QUICKLY REBOUND TO WITHIN A FEW DEGREES OF TEXAS-STYLE EARLY AUGUST NORMALS. ANOTHER WET WEATHER PATTERN COULD RETURN AS EARLY AS THURSDAY AS SOME MODELS ARE INDICATING AN UPPER LOW DEVELOPING TO OUR NORTH WHILE OTHERS CONTINUE THE DRIER TREND. FOR THE TIME BEING...HAVE GENERALLY GONE WITH NEAR NORMAL TEMPERATURES AND CLIMATOLOGY POPS OF 10-30 PERCENT DURING THE AFTERNOON HOURS AND DECREASING OVERNIGHT FOR THE END OF THE WEEK AND INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 93 76 94 76 / 40 40 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 73 90 73 95 73 / 40 40 10 20 10 DEL RIO INTL AIRPORT 73 91 76 93 77 / 60 50 20 20 20 SAN ANTONIO INTL AIRPORT 74 88 76 92 77 / 40 40 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/04
Hazardous weather outlook, Jul 29, 6:27 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT SUN JUL 29 2007 TXZ171>173-183>194-202>209-217>225-228-301100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 627 AM CDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. LOCALLY HEAVY RAINFALL CAN BE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE CONTINUES OVER SOUTH CENTRAL TEXAS. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH ISOLATED 4 TO 6 INCH RAINFALL AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOCALLY HEAVY RAINFALL REMAINS POSSIBLE ACROSS SOUTH CENTRAL TEXAS MONDAY. OTHERWISE...A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 29, 1:20 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
120 PM CDT SUN JUL 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD CRYSTAL CITY 28.69N 99.83W
07/29/2007 ZAVALA TX LAW ENFORCEMENT
EVACUATIONS IN CRYSTAL CITY. SEVERAL STREETS CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 10:17 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 28, 10:40 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 28, 11:15 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 32 hr |
| Jul 29, 3:57 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| Jul 29, 4:26 AM CDT | Flash Flood Warning | EWX | Frio, Medina | 4 hr |
| Jul 29, 5:27 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 29, 9:02 AM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
| Jul 29, 9:50 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Jul 29, 10:23 AM CDT | Flash Flood Warning | EWX | Frio | 4 hr |
| Jul 29, 11:37 AM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 4 hr |
| Jul 29, 12:19 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick | 4 hr |
| Jul 29, 1:11 PM CDT | Flash Flood Warning | EWX | Zavala | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.